[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Correspondence
March 2001

Use of Minocycline and Soft Tissue Pigmentation: Close Association

Arch Dermatol. 2001;137(3):372. doi:

With great interest I read the Vignette by Tanzi and Hecker1 in the March 2000 issue of the ARCHIVES, in which the authors state that only 2 cases of lingual hyperpigmentation associated with minocycline have been reported.2 However, my colleagues and I were the first to report a similar case in 1995, also in the ARCHIVES.3 In our case, the onset of the pigmentation occurred after only 1 week of treatment with a high dose of minocycline (300 mg/d), and the resolution of this symptom took place 3 weeks after discontinuation of the drug treatment. This might reflect a dose-response effect. I believe that if patients receiving minocycline therapy would undergo a routine oral examination, the rate of reported pigmentation of the soft oral tissue after the use of this drug would be much higher.

First Page Preview View Large
First page PDF preview
First page PDF preview
×